MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA BABYLEO TN500; NEONATOLOGY INSTRUMENTS / INFANT INCUBATOR

DRÄGERWERK AG & CO. KGAA BABYLEO TN500; NEONATOLOGY INSTRUMENTS / INFANT INCUBATOR
Model Number 2M60000
Medical Device Problem Codes Insufficient Heating (1287); Use of Device Problem (1670); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Bradycardia (1751)
Date of Event 01/15/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that extremely premature (26 weeks + 4 days), transferred to the department in a hurry for an emergency caesarean section.Temperature of 34.5°c at birth, newborn placed in an incubator with temperature increase in manual mode and observation that the temperature probe was no longer in place, explaining the low temperature.The temperature probe was replaced on the newborn, and in the rush before emergency intubation, an error was made by the professional who did not properly validate the ¿skin mode¿ on the incubator (requiring two presses of the button).The skin mode allows the temperature to be adjusted to the newborn's temperature, whereas the default manual mode increases the incubator temperature only during the first 15 minutes of use.During intubation, the incubator displays 34.7 °c (too low) and the heart rate is measured at between 106 and 118/minute.Following intubation, the newborn's temperature is measured in the armpit at 33°c: it is then noted that the incubator - previously in manual mode - is no longer heating (the 15 minutes of use have been reached).The professional certainly mistakenly thought that the temperature probe was no longer in place, explaining the low temperature indicated by the probe.Gradual rewarming afterwards, allowing a return to normal heart rate.Cerebral consequences of hypothermia difficult to assess.
 
Event or Problem Description
It was reported that extremely premature (26 weeks + 4 days), transferred to the department in a hurry for an emergency caesarean section.Temperature of 34.5°c at birth, newborn placed in an incubator with temperature increase in manual modeand observation that the temperature probe was no longer in place, explaining the low temperature.The temperature probe was replaced on the newborn, and in the rush before emergency intubation, an error was made by the professional who did not properly validate the ¿skin mode¿ on the incubator (requiring two presses of the button).The skin mode allows the temperature to be adjusted to the newborn's temperature, whereas the default manual mode increases the incubator temperature only during the first 15 minutes of use.During intubation, the incubator displays 34.7 °c (too low) and the heart rate is measured at between 106 and 118/minute.Following intubation, the newborn's temperature is measured in the armpit at 33°c: it is then noted that the incubator - previously in manual mode - is no longer heating (the 15 minutes of use have been reached).The professional certainly mistakenly thought that the temperature probe was no longer in place, explaining the low temperature indicated by the probe.Gradual rewarming afterwards, allowing a return to normal heart rate.Cerebral consequences of hypothermia difficult to assess.
 
Additional Manufacturer Narrative
It was reported that a very premature newborn (26 weeks + 4 days), was placed in the babyleo with temperature control in manual mode.With a temperature of 34.5°c at birth, and hypothermia during the procedure.It was also reported that the skin temperature probe was not in place, explaining the low temperature.The temperature probe was replaced, but the skin mode not properly activated.The patient was intubated.The investigation was based incl.Email correspondence on the reported event and log analysis.In patient skin mode the temperature is measured by the babyleo and compared to the set values.The radiant or convective heater power is adapted according to the calculated difference.In case of a deviation exceeding the alarm limits the device issues a visual and audible alarm.In manual mode the temperature of the air or radiant heater is set to a user defined level.For both operating modes the ifu requests to check the patient temperature regularly with an independent thermometer, to remedy false set values, changes in patient health, external influences or possible device failures.The ifu contains explicit descriptions how to activate the modes and how to set and confirm the levels.The investigation provides no indication of a device failure.The description of event already informs that in a stressful situation the settings of the babyleo were not set appropriately.Until activation of skin mode at jan 15th 18:16, the air temperature was regulated to the in maximum set 34°c.Additionally, when the hood was open there have been periods of several minutes with a switched off radiant warmer.Out of safety reason and normative required, the radiant warmer in manual mode (above 30% power) has to be switched off, if the user does not confirm the current settings.Prior to deactivation the babyleo plays a medium prio alarm until it is confirmed.After the babyleo was put to skin mode and the air temperature setting was increased above 36°c, the "skin temperature high" alarms (jan 15th 20:30, 22:19 and 23:11) indicate that the patient was not hypothermic anymore.According to the investigation results no device malfunction could be detected.The described device behavior and how to operate the babyleo is detailed in the ifu.The babyleo provides different heating modes with incubator and radiant warmer operation.Both can be used in fixed manual temperature setting or skin temperature mode.When switching between the modes the settings must be checked and confirmed.When opening or closing the hood, the operating mode switches automatically between incubator and radiant warmer and a medium prior alarm is issued to "check settings".The radiant warmer switches off after 15 minutes if continuously operated above 30% as requested by international standards.Before, a medium prior alarm is issued for 1 minute, that the warmer will switch off, if not confirmed.Unintended or unconfirmed settings can cause an unintended device operation that may lead to hypothermia of a newborn patient.The result of this investigation did not reveal any new or additional risks which are not covered by the existing risk management file.

Brand Name
BABYLEO TN500
Common Device Name
NEONATOLOGY INSTRUMENTS / INFANT INCUBATOR
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key24331163
Report Number9611500-2026-00058
Device Sequence Number9754747
Product Code FMZ
UDI-Device Identifier04048675436607
UDI-Public(01)04048675436607(11)210726(93)2M60000-23
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K162821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2M60000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown